Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Pharmacy and Medications

Confused about Mixed Drug Reaction

11/24/2010

Question:

I have already posted a question. Thank you for your reply. I would like to add something to it. My question link is: http://www.netwellness.org/question.cfm/80927.htm.  

In that post I suspecte the cause of my high blood pressure to be the mixture of diosmin, hesperidin, melitracen and flupenthixol.

I also have prescribed to take Nitroglycerin Paste (Oinment) for my hemorrhoids. After taking Nitroglycerin my condition have decreased dramatically. (Chest pain reduced but have extreme light headness and breathing difficulties). So I was told to discontinue nitroglycerin. Now could this be nitroglycerin mixed with all those causing high pressure.

I still have some effects of nitroglycerin left (Like lightheadness, drylips, some thime rapid

Answer:

Nitroglycerin does not appear to interact with diosmin, hesperidin, melitracen and flupenthixol. No reports of interactions among these drugs were located.

Nitroglycerin use is more likely to cause a lowering of blood pressure than in increase in blood pressure.

When applying nitroglycerin paste to the skin, be careful not to use too much. Proper measuring of the dose can help to minimize side effects of the medication. Any side effects from topical use of nitroglycerin should be gone within a few hours.

Please talk with your own doctor about the symptoms you continue to have.

For more information:

Go to the Pharmacy and Medications health topic, where you can:

Response by:

Carmen M Hadley, RPh, CSPI
Former Clinical Instructor
College of Pharmacy
The Ohio State University